An existence and multiplicity result for a periodic boundary value problem

Boris Rudolf

Mathematica Bohemica (2008)

  • Volume: 133, Issue: 1, page 41-61
  • ISSN: 0862-7959

Abstract

top
A periodic boundary value problem for nonlinear differential equation of the second order is studied. Nagumo condition is not assumed on a part of nonlinearity. Existence and multiplicity results are proved using the method of lower and upper solutions. Results are applied to the generalized Liénard oscillator.

How to cite

top

Rudolf, Boris. "An existence and multiplicity result for a periodic boundary value problem." Mathematica Bohemica 133.1 (2008): 41-61. <http://eudml.org/doc/250514>.

@article{Rudolf2008,
abstract = {A periodic boundary value problem for nonlinear differential equation of the second order is studied. Nagumo condition is not assumed on a part of nonlinearity. Existence and multiplicity results are proved using the method of lower and upper solutions. Results are applied to the generalized Liénard oscillator.},
author = {Rudolf, Boris},
journal = {Mathematica Bohemica},
keywords = {periodic boundary value problem; multiplicity result; method of lower and upper solutions; Liénard oscillator; periodic boundary value problem; multiplicity result; method of lower and upper solutions; Liénard oscillator},
language = {eng},
number = {1},
pages = {41-61},
publisher = {Institute of Mathematics, Academy of Sciences of the Czech Republic},
title = {An existence and multiplicity result for a periodic boundary value problem},
url = {http://eudml.org/doc/250514},
volume = {133},
year = {2008},
}

TY - JOUR
AU - Rudolf, Boris
TI - An existence and multiplicity result for a periodic boundary value problem
JO - Mathematica Bohemica
PY - 2008
PB - Institute of Mathematics, Academy of Sciences of the Czech Republic
VL - 133
IS - 1
SP - 41
EP - 61
AB - A periodic boundary value problem for nonlinear differential equation of the second order is studied. Nagumo condition is not assumed on a part of nonlinearity. Existence and multiplicity results are proved using the method of lower and upper solutions. Results are applied to the generalized Liénard oscillator.
LA - eng
KW - periodic boundary value problem; multiplicity result; method of lower and upper solutions; Liénard oscillator; periodic boundary value problem; multiplicity result; method of lower and upper solutions; Liénard oscillator
UR - http://eudml.org/doc/250514
ER -

References

top
  1. A generalization of a lemma of Bellman and its applications to uniqueness problems of differential equations, Acta Math. Sci. Hung. 7 (1956), 71–94. (1956) MR0079154
  2. A multiplicity result for periodic solutions of forced nonlinear boundary value problems, Bull. London Math. Soc. 18 (1986), 173–186. (1986) MR0818822
  3. Coincidence Degree and Nonlinear Differential Equations, Lect. Notes Math. 568 Springer, Berlin, 1977. (1977) MR0637067
  4. Periodic solutions of a second order ordinary differential equation: A necessary and sufficient condition for nonresonance, J. Differ. Equations 94 (1991), 67–82. (1991) MR1133541
  5. Existence and localization of solutions of second order elliptic boundary value problem using lower and upper solutions in the reversed order, Topol. Methods Nonlinear Anal. 8 (1996), 25–56. (1996) MR1485756
  6. Remarks on Nagumo’s condition, Portugaliae Mathematica 55 (1998), 1–9. (1998) Zbl0894.34015MR1612323
  7. Equivalence theorems for nonlinear operator equations and coincidence degree theory for some mappings in locally convex topological vector spaces, J. Differ. Equations 12 (1972), 610–636. (1972) Zbl0244.47049MR0328703
  8. Points fixes, points critiques et problèmes aux limites, Sémin. Math. Sup. no. 92, Presses Univ. Montréal, Montréal, 1985. (1985) Zbl0561.34001MR0789982
  9. Multiple solutions of the periodic boundary value problem for some forced pendulum type equations, J. Differ. Equations 52 (1984), 264–287. (1984) MR0741271
  10. Nonlinear second-order periodic boundary value problems, J. Math. Anal. Appl. 130 (1988), 22–29. (1988) Zbl0678.34022MR0926825
  11. Non-ordered lower and upper solutions and solvability of the periodic problem for the Liénard and the Raleigh equations, Rend. Inst. Mat. Univ. Trieste 20 (1988), 54–64. (1988) 
  12. Multiplicity results for four-point boundary value problems, Nonlinear Anal., Theory Methods Appl. 18 (1992), 497–505. (1992) 
  13. On the existence of two solutions of the periodic problem for the ordinary second order differential equation, Nonlinear Anal., Theory Methods Appl. 22 (1994), 1315–1322. (1994) MR1280199
  14. Upper and lower solutions and topological degree, J. Math. Anal. Appl. 234 (1999), 311–327. (1999) 
  15. Remarks on J. J. Nieto’s Paper: Nonlinear second-order periodic boundary value problems, J. Math. Anal. Appl. 146 (1990), 203–206. (1990) MR1041210
  16. A multiplicity result for a periodic boundary value problem, Nonlinear Anal., Theory Methods Appl. 28 (1997), 137–144. (1997) Zbl0859.34016MR1416037
  17. Method of lower and upper solutions for a generalized boundary value problem, Archivum Mathematicum (Brno) 36 (2000), 595–602. (2000) Zbl1090.34520MR1822829
  18. Il problema dei valori ai limiti studiato il grande per gli integrali di una equazione differenziale del secondo ordine, Giorn. Mat. Battagliani, III. Ser. 69 (1931), 77–112. (1931) 
  19. On some nonlinear boundary value problems for ordinary differential equations, Archivum Mathematicum (Brno) 25 (1989), 207–222. (1989) MR1188065
  20. Second order ordinary differential equations with fully nonlinear two-point boundary conditions, Pacific J. Math. 172 (1996), 255–297. (1996) Zbl0862.34015MR1379297

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.